Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 10, 2009, 2:28 PM CST for 16 counties in Florida. It took effect at Jan 12, 2009, 11:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2009, 2:28 PM CST (20:28 UTC)
- In effect from
- Jan 12, 2009, 11:00 AM CST
- Expired
- Jan 12, 2009, 2:18 PM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 102028 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EST SAT JAN 10 2009 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM CST /12 PM EST/ UNTIL 5 PM CST /6 PM EST/ MONDAY FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR ALL OF SOUTHEAST GEORGIA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO MARGINAL DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND PASS THROUGH THE REGION TONIGHT THROUGH SUNDAY AFTERNOON. SHOWERS AND A FEW THUNDERSTORMS WILL OVERSPREAD THE AREA FORM WEST TO EAST IN ADVANCE OF THE FRONT. A MUCH COOLER AND DRIER AIRMASS WILL FILTER IN ON MONDAY IN THE WAKE OF THE FRONT. RED FLAG CONDITIONS ARE EXPECTED OVER OUR FLORIDA ZONES AND WILL BE POSSIBLE ACROSS OUR GEORGIA AND ALABAMA ZONES. FLZ007>019-026>029-034-110830- /O.NEW.KTAE.FW.W.0005.090112T1700Z-090112T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 328 PM EST SAT JAN 10 2009 /228 PM CST SAT JAN 10 2009/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-110830- /O.NEW.KTAE.FW.A.0003.090112T1800Z-090112T2100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 328 PM EST SAT JAN 10 2009 /228 PM CST SAT JAN 10 2009/ ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
5 follow-up statements
000 WWUS82 KTAE 110948 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 448 AM EST SUN JAN 11 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /12 PM EST/ UNTIL 5 PM CST /6 PM EST/ MONDAY FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A COLD FRONT WILL PASS THROUGH THE REGION TODAY WITH A DRIER AIRMASS MOVING IN BY MONDAY. THIS DRIER AIRMASS WILL CREATE THE POTENTIAL FOR RED FLAG CONDITIONS OVER NORTH FLORIDA...BUT LIKELY NOT OVER SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. ALZ065>069-GAZ120>131-142>148-155>161-111100- /O.CAN.KTAE.FW.A.0003.090112T1800Z-090112T2100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 448 AM EST SUN JAN 11 2009 /348 AM CST SUN JAN 11 2009/ ...THE FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO APPROACH 25 PERCENT ON MONDAY AFTERNOON...BUT CRITICAL FOUR HOUR DURATIONS ARE NOT EXPECTED TO OCCUR. $$ FLZ007>019-026>029-034-112200- /O.CON.KTAE.FW.W.0005.090112T1700Z-090112T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 448 AM EST SUN JAN 11 2009 /348 AM CST SUN JAN 11 2009/ ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT ON MONDAY AFTERNOON AND REMAIN BELOW CRITICAL THRESHOLDS BETWEEN FOUR AND FIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
000 WWUS82 KTAE 112045 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM EST SUN JAN 11 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /12 PM EST/ UNTIL 5 PM CST /6 PM EST/ MONDAY FOR THE EASTERN FLORIDA PANHANDLE AND MOST OF THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A COLD FRONT WILL CONTINUE TO PUSH SOUTH AND EAST TODAY WITH A MUCH DRIER AIRMASS MOVING INTO THE REGION IN ITS WAKE. THIS DRIER AIRMASS WILL CREATE THE POTENTIAL FOR RED FLAG CONDITIONS OVER MOST OF NORTH FLORIDA ON MONDAY...BUT NOT OVER SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. FLZ028-029-034-112145- /O.CAN.KTAE.FW.W.0005.090112T1700Z-090112T2300Z/ TAYLOR-LAFAYETTE-DIXIE- 345 PM EST SUN JAN 11 2009 ...RED FLAG WARNING IS CANCELLED FOR MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT MONDAY AFTERNOON...BUT CRITICAL FOUR HOUR DURATIONS ARE NOT EXPECTED TO OCCUR. $$ FLZ007>019-026-027-120445- /O.CON.KTAE.FW.W.0005.090112T1700Z-090112T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA- 345 PM EST SUN JAN 11 2009 /245 PM CST SUN JAN 11 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT ON MONDAY AFTERNOON AND REMAIN BELOW CRITICAL THRESHOLDS BETWEEN FOUR AND FIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BARRY
000 WWUS82 KTAE 120840 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EST MON JAN 12 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /12 PM EST/ UNTIL 5 PM CST /6 PM EST/ MONDAY FOR THE EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND TUESDAY AFTERNOON DUE TO THE COMBINATION OF HIGH DISPERSIONS AND POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRY CONDITIONS WILL LEAD TO RED FLAG CONDITIONS OVER PORTIONS OF NORTHWEST FLORIDA THIS AFTERNOON AND TUESDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY. THEREFORE ...THE WARNING WILL REMAIN UP FOR THESE COUNTIES. RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL LEVELS ACROSS THE EASTERN FLORIDA BIG BEND TODAY. DISPERSIONS WILL REMAIN WELL BELOW CRITICAL LEVELS TODAY...BUT APPROACH 75 ON TUESDAY AFTERNOON. A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS NORTHWEST FLORIDA TUESDAY AFTERNOON DUE TO THE COMBINATION OF HIGHER DISPERSIONS AND POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY. FLZ014-015-017>019-027-122100- /O.CAN.KTAE.FW.W.0005.090112T1700Z-090112T2300Z/ /O.NEW.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ GULF-FRANKLIN-LEON-JEFFERSON-MADISON-WAKULLA- 340 AM EST MON JAN 12 2009 /240 AM CST MON JAN 12 2009/ ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED ACROSS PORTIONS OF THE FLORIDA BIG BEND FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELLED. ALTHOUGH RELATIVE HUMIDITIES MAY REACH 35 PERCENT THIS AFTERNOON...LONG DURATIONS ARE NOT EXPECTED AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007>013-016-026-122100- /O.NEW.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ /O.CON.KTAE.FW.W.0005.090112T1700Z-090112T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LIBERTY- 340 AM EST MON JAN 12 2009 /240 AM CST MON JAN 12 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT ON THIS AFTERNOON AND REMAIN BELOW CRITICAL THRESHOLDS BETWEEN FOUR AND FIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ028-029-034-122100- /O.NEW.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ TAYLOR-LAFAYETTE-DIXIE- 340 AM EST MON JAN 12 2009 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR THE SOUTHEAST FLORIDA BIG BEND... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS82 KTAE 121851 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 151 PM EST MON JAN 12 2009 ...THE RED FLAG WARNING THAT WAS IN EFFECT THIS MONDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE HAS BEEN CANCELLED... ...A FIRE WEATHER WATCH CONTINUES IN EFFECT ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND TUESDAY AFTERNOON DUE TO THE COMBINATION OF HIGH DISPERSIONS AND POSSIBLE LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND WEDNESDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS THE SOUTHEAST CORNER OF ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA WEDNESDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRY CONDITIONS MAY LEAD TO RED FLAG CONDITIONS OVER THE FLORIDA PANHANDLE AND BIG BEND TUESDAY AFTERNOON AND ACROSS THE ENTIRE TRI-STATE REGION WEDNESDAY AFTERNOON PRIMARILY DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY. FLZ007>013-016-026-130830- /O.CAN.KTAE.FW.W.0005.000000T0000Z-090112T2300Z/ /O.NEW.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/ /O.CON.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LIBERTY- 151 PM EST MON JAN 12 2009 /1251 PM CST MON JAN 12 2009/ ...RED FLAG WARNING IS CANCELLED FOR THIS MONDAY AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS MONDAY AFTERNOON. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR BOTH TUESDAY AND WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ014-015-017>019-027>029-034-130830- /O.NEW.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/ /O.CON.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ GULF-FRANKLIN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 151 PM EST MON JAN 12 2009 /1251 PM CST MON JAN 12 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH IS NOW IN EFFECT FOR BOTH TUESDAY AND WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-130830- /O.NEW.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 151 PM EST MON JAN 12 2009 /1251 PM CST MON JAN 12 2009/ ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
000 WWUS82 KTAE 122019 CCA RFWTAE RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM EST MON JAN 12 2009 ...THE RED FLAG WARNING THAT WAS IN EFFECT THIS MONDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE HAS BEEN CANCELLED... ...A FIRE WEATHER WATCH CONTINUES IN EFFECT ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND TUESDAY AFTERNOON DUE TO POSSIBLE LOW RELATIVE HUMIDITY COMBIMED WITH 20 FOOT WIND SPEEDS AT OR ABOVE 15 MPH... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND WEDNESDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ACROSS THE SOUTHEAST CORNER OF ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA WEDNESDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SHOWERS WILL OVERSPREAD MOST OF THE REGION LATE TONIGHT THROUGH EARLY TUESDAY AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE NORTHEAST GULF AND THEN OVER NORTH CENTRAL FLORIDA. AFTER THE CLOUDS AND RAIN MOVE TO THE EAST...A MUCH DRIER AIRMASS WILL FILTER IN ON GUSTY NORTH TO NORTHWEST WINDS TUESDAY AFTERNOON. THIS MAY LEAD TO RED FLAG CONDITIONS OVER THE FLORIDA PANHANDLE AND BIG BEND TUESDAY AFTERNOON AND ACROSS THE ENTIRE TRI-STATE REGION WEDNESDAY AFTERNOON. FLZ007>013-016-026-131015- /O.CAN.KTAE.FW.W.0005.000000T0000Z-090112T2300Z/ /O.NEW.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/ /O.CON.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LIBERTY- 318 PM EST MON JAN 12 2009 /218 PM CST MON JAN 12 2009/ ...RED FLAG WARNING IS CANCELLED FOR THIS MONDAY AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS MONDAY AFTERNOON. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR BOTH TUESDAY AND WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ014-015-017>019-027>029-034-131015- /O.NEW.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/ /O.CON.KTAE.FW.A.0004.090113T1700Z-090113T2300Z/ GULF-FRANKLIN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 318 PM EST MON JAN 12 2009 /218 PM CST MON JAN 12 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH IS NOW IN EFFECT FOR BOTH TUESDAY AND WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-131015- /O.NEW.KTAE.FW.A.0005.090114T1700Z-090114T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 318 PM EST MON JAN 12 2009 /218 PM CST MON JAN 12 2009/ ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 10, 1:31 PM CST, 57 minutes earlier.
Area forecast discussion, Jan 10, 1:31 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EST SAT JAN 10 2009
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...PERIOD OF UNSETTLED
WEATHER TO BEGIN THIS EVENING AND CONTINUE THROUGH AT LEAST SUNDAY
NIGHT AS A COLD FRONT APPROACHES THE REGION. THE FRONT CURRENTLY
STRETCHES SOUTHEAST THROUGH CENTRAL TENNESSEE AND MISSISSIPPI INTO
SOUTHWEST LOUISIANA...TRAILING LOW PRESSURE OVER THE OHIO RIVER
VALLEY. THE FRONT IS EXPECTED TO CONTINUE MAKING GOOD PROGRESS TO
THE EAST THROUGH THE EVENING BEFORE SLOWING DOWN SUNDAY AS THE
FLOW ALOFT REMAINS GENERALLY WEST SOUTHWEST AND BECOMES PARALLEL
WITH THE BOUNDARY.
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO INCREASE ALONG
THE FRONT TONIGHT AND SUNDAY AS THE REGION COMES UNDER THE INFLUENCE
OF THE RIGHT ENTRANCE REGION OF 160KT JET. INSTABILITY IS MEAGER
AND SHEAR IS NOT THAT IMPRESSIVE...SO SEVERE WX THREAT IS MINIMAL.
HOWEVER...SHOULD SEE DECENT COVERAGE OF PRECIP THROUGH
SUNDAY...WITH TOTAL QPF TOPPING OUT AROUND A HALF INCH. CLOUD
COVER AND SUBSEQUENT FRONTAL PASSAGE WILL KEEP TEMPERATURES
GENERALLY BELOW NORMAL ON SUNDAY.
THE FRONT IS FORECAST TO SHIFT SOUTH OF THE REGION SUNDAY NIGHT
WITH COLDER AIR MASS MOVING INTO THE REGION. WILL SEE A PRETTY
GOOD NORTHWEST TO SOUTHEAST TEMPERATURE GRADIENT FOR MONDAY
MAX/MINS.
MUCH MORE UNCERTAINTY IN THE FORECAST BY MONDAY NIGHT...ESPECIALLY
FOR SOUTHEASTERN BIG BEND. ECMWF/NAM HANG THE FRONT UP OVER
CENTRAL FLORIDA WITH A WEAK WAVE MOVING ALONG THE
BOUNDARY...GENERATING AN AREA OF ISENTROPIC PRECIP ACROSS THE
NORTH CENTRAL PENINSULA. THIS IS THE RESULT OF A SHARPER TRAILING
SHORTWAVE WHICH DIGS FARTHER WEST IN THE EURO/NAM SOLUTIONS THAN
THE GFS SOLUTION. WITH GFS SOLUTION BEING THE OUTLIER...BUT STILL
CONSIDERING THE LARGE AMOUNT OF UNCERTAINTY...WILL INTRODUCE 20
PERCENT POPS FOR THE SOUTHEAST BIG BEND MONDAY NIGHT. THIS MAY
NEED TO BE RAISED IN LATER FORECAST CYCLES. THIS FORECAST WILL
ALSO KEEP THE FORECAST MINS IN THIS AREA MUCH HIGHER THAN THE MAV
GUIDANCE. FARTHER NORTH AND AWAY FROM THE FRONT...TUESDAY MORNING
LOWS ARE STILL EXPECTED TO DROP JUST BELOW FREEZING.
.LONG TERM (TUESDAY THROUGH SATURDAY)...THERE HAS BEEN NO
SIGNIFICANT CHANGE IN THE OVERALL EXPECTED PATTERN FOR THE LONG
RANGE PORTION OF THE FORECAST. THE GLOBAL MODELS ALL SHOW THAT THE
LONG WAVE PATTERN ACROSS THE CONUS WILL BEGIN TO AMPLIFY WITH
RIDGING ACROSS THE WESTERN CONUS AND A DEEP TROF ACROSS THE EAST.
THROUGHOUT THE LONG RANGE PERIOD...SEVERAL IMPULSES WILL PROGRESS
THROUGH THE TROF BRINGING REINFORCING SHOTS OF MUCH COOLER AIR TO
THE DEEP SOUTH. AS DISCUSSED YESTERDAY...VERY LITTLE IF ANY RETURN
FLOW WILL DEVELOP AHEAD OF THESE SYSTEMS...SO RAIN CHANCES
THROUGHOUT THE EXTENDED WILL BE QUITE LOW. THE BIG STORY WILL BE
TEMPERATURES. THE FIRST BLAST ON MONDAY NIGHT WILL DROP
TEMPERATURES AREA WIDE BELOW FREEZING BY TUESDAY MORNING. THERE
ARE SOME SUBTLETIES HERE WITH THE GFS BEING A SLIGHTLY STRONGER IN
MAGNITUDE WITH THE COLD AIRMASS. A GRADUAL MODERATION TREND WILL
TAKE PLACE THROUGH THE MIDDLE PART OF THE WEEK BEFORE THE
POTENTIAL FOR MUCH COLDER AIR ARRIVES BEHIND A FRONTAL SYSTEM ON
THURSDAY EVENING/FRIDAY MORNING. THE GFS HAS BEEN INSISTENT FOR
SEVERAL RUNS THAT AN ARCTIC FRONT WILL SURGE ACROSS THE SOUTH AT
THIS TIME PERIOD WITH A LARGE ARCTIC RIDGE PLUMMETING OUT OF THE
HIGH PLAINS. INITIALLY THIS RIDGE CENTER IS AT 1059 MB BEFORE
WEAKENING TO 1045 MB OVER THE TENNESSEE VALLEY. THE 10/00Z GFS
KEEPS THE RIDGE CENTER TO OUR NORTH /A WARMER SOLUTION/ AS OPPOSED
TO THE 09/18Z GFS WHICH BROUGHT THE CORE OF THE RIDGE DIRECTLY
OVER OUR REGION /A COLDER SOLUTION/. THE EURO AND GFS ENSEMBLE
MEAN FIELDS SEEM TO REPRESENT SOMEWHAT OF A COMPROMISE SOLUTION
FOR THIS TIME FRAME COMPARED TO THE OPERATIONAL 10/00Z GFS. THE
BEST BET AT THIS TIME IS A FORECAST THAT CONTINUES BELOW
CLIMATOLOGY FOR MORNING MINS EACH DAY THROUGH THE EXTENDED AND
HIGH TEMPERATURES AT OR ABOVE CLIMO UNTIL FRIDAY...WITH BELOW
NORMAL MAXES FOR THE WEEKEND. WILL PROBABLY TWEAK THE LATEST MEX
GUIDANCE A DEGREE OR TWO UP TOWARD THE END OF THE PERIOD.
&&
.AVIATION...LIGHT RAIN AND SHOWERS WILL GRADUALLY SPREAD FROM WEST
TO EAST ACROSS THE REGION THIS AFTERNOON THROUGH SUNDAY AHEAD OF A
COLD FRONT. MVFR/IFR CIGS/VSBYS CAN ALSO BE EXPECTED ESPECIALLY IN
SOME OF THE HEAVIER SHOWERS. ALTHOUGH WE EXPECT SOME IMPROVING
CONDITIONS AFTER DAYBREAK SUNDAY...CIGS MAY REMAIN AT MVFR LEVELS
FOR MOST OF THE DAY.
&&
.MARINE...GRADIENT WILL REMAIN MODERATELY TIGHT ACROSS THE WATERS
TONIGHT WITH THE APPROACH OF THE COLD FRONT. THIS WILL KEEP WINDS
OVER THE WATERS ELEVATED TO EXERCISE CAUTION LEVELS. OFFSHORE FLOW
TO DEVELOP BEHIND THE FRONT FROM WEST TO EAST SUNDAY...WITH SMALL
CRAFT CONDITIONS BECOMING LIKELY SUNDAY NIGHT. WINDS EXPECTED TO
DECREASE BY LATE MONDAY AS HIGH PRESSURE BUILDS IN ACROSS THE
WATERS.
&&
.FIRE WEATHER...MUCH DRIER AIR MASS WILL MOVE INTO THE AREA BY
MONDAY WITH RH VALUES DROPPING BELOW CRITICAL LEVELS AT LEAST
ACROSS FLORIDA AND POSSIBLY GEORGIA AS WELL. WILL ISSUE RED FLAG
FOR FLORIDA ZONES WITH WATCH FOR SOUTH GEORGIA. MARGINAL RED FLAG
CONDITIONS TO PERSIST ALL WEEK AS COLD DRY AIR MASS PARKS ITSELF
OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 54 62 37 61 29 / 40 60 30 10 10
PANAMA CITY 57 61 40 60 43 / 50 50 30 10 10
DOTHAN 49 53 33 59 31 / 70 40 10 10 10
ALBANY 51 57 34 60 30 / 60 40 20 10 10
VALDOSTA 52 64 38 61 31 / 40 50 40 10 10
CROSS CITY 52 70 42 62 42 / 20 60 50 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...NONE.
&&
CAMP/BARRY/GODSEYHazardous weather outlook, Jan 10, 1:18 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 AM EST SAT JAN 10 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-111100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 218 AM EST SAT JAN 10 2009 /118 AM CST SAT JAN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTHWEST TO SOUTHEAST OVER THE AREA ...AND ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ALTHOUGH THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY...RAIN CHANCES WILL LINGER INTO SUNDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ALONG THE FRONT. THEREAFTER...PROGRESSIVELY COLDER AND DRIER CONDITIONS ARE EXPECTED TO MOVE IN OVER THE AREA... ALTHOUGH HOW COLD WILL IT GET AND WHICH DAYS WILL BE THE COLDEST ARE STILL VERY MUCH IN QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.